Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 81, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 9, 2007, 2:55 PM CDT for Jackson County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2007, 2:55 PM CDT (19:55 UTC)
- Expired
- Jun 9, 2007, 3:30 PM CDT
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1517 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:11 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 9, 2:11 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 211 PM CDT SAT JUN 9 2007 .SHORT TERM... SCATTERED THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN MS JUST TO THE NORTH OF THE COAST. LOCAL INTENSE HEATING APPEARS TO BE RESPONSIBLE TRIGGER. SO WILL GO WITH A CHANCE OF THUNDERSTORMS FOR THIS AREA AND FOR ADJACENT PARISHES IN SOUTHEAST LA. .LONG TERM... THE UPPER LEVEL RIDGE WILL SLOWLY MOVE WEST OVER THE NEXT SEVERAL DAYS. SINCE THERE WILL BE NO SIGNIFICANT CHANGE IN THE OVERALL PATTERN THROUGH TOMORROW...I WILL PLAN TO KEEP THE HEAT ADVISORY UP AND EXTEND IT UNTIL SUNDAY EVENING. THE NEXT CHALLENGE FOR THE REST OF THE WEEK WILL BE HOW QUICKLY WILL THE UPPER LEVEL INFLUENCE WEAKEN WHICH WOULD ALLOW MORE THUNDERSTORMS TO DEVELOP OVER THE REGION. RIGHT NOW THE CONFIDENCE IS NOT VERY HIGH ON HOW THIS WILL PLAY OUT. THEREFORE I WILL NOT MAKE ANY SIGNIFICANT CHANGES TO THE FORECAST GRIDS BEYOND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 95 68 94 / 20 20 10 10 BTR 74 95 70 95 / 20 20 10 10 MSY 77 95 73 95 / 20 20 10 10 GPT 76 94 71 94 / 30 20 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LAZ034>040-046>050-056>065. GM...NONE. MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ068>071-077-080>082. GM...NONE. &&
Hazardous weather outlook, Jun 9, 11:00 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT JUN 9 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-092330- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT .SEASONAL HAZARD... HEAT INDICES WILL BE INCREASING INTO THE 100 TO 105 DEGREE RANGE THIS AFTERNOON...OUTSIDE AREAS OF SCATTERED THUNDERSTORM COVERAGE. A HEAT ADVISORY IS IN EFFECT FOR TODAY. .THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF A SLOW MOVING COLD FRONT ACROSS CENTRAL MISSISSIPPI AND MOVE INTO SOUTHERN MISSISSIPPI DURING THE AFTERNOON. THUNDERSTORM COVERAGE SHOULD BE SOMEWHAT LESS ACROSS SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT LIGHTNING...WIND GUSTS OF 30 TO 40 MPH AND LOCALLY HEAVY RAINFALL WITH SOME ACCUMULATIONS GREATER THAN ONE INCH DUE TO SLOW MOVEMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY MAY BE NEEDED FOR SUNDAY FOR MAXIMUM HEAT INDEX VALUES OF 105 TO 110. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED HOWEVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 9, 2:34 PM CDT, 21 minutes before
MSZ081-092030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 234 PM CDT SAT JUN 9 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ACROSS HARRISON COUNTY... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR GULFPORT....OR ABOUT 5 MILES SOUTHEAST OF SAUCIER....MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... LYMAN AT 300 PM. GULFPORT AIRPORT AT 330 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
Local storm report, Jun 9, 2:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
249 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL BILOXI 30.42N 88.93W
06/09/2007 E0.25 INCH HARRISON MS AMATEUR RADIO
PEA SIZE HAIL IN BILOXI.
&&
92/JSSSpecial weather statement, Jun 9, 2:51 PM CDT, 4 minutes before
MSZ082-092045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 251 PM CDT SAT JUN 9 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ALONG INTERSTATE 10 IN JACKSON COUNTY... AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR OCEAN SPRINGS.....MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:31 AM CDT | Heat Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 21 hr |
| Jun 9, 3:38 PM CDT | Special Marine Warning | LIX | 97 min | |
| Jun 9, 4:07 PM CDT | Special Marine Warning | LIX | 83 min | |
| Jun 9, 4:12 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 33 min |
| Jun 9, 6:09 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, West Baton Rouge | 66 min |
| Jun 9, 6:45 PM CDT | Severe Thunderstorm Warning | LIX | Ascension | 45 min |
| Jun 9, 5:20 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.